Since doctors can't seem to heal me, I'm back asking for advice here in the forum. I'm basically trying to figure out what's next for me. It's now been 9 months on MTX and 5 months on Enbrel. I feel worse than ever. Extreme all-over pain, upset stomach, depression, anxiety, etc.
A brief history of my situation: The pain started 15 years ago with gnawing chronic stomach pain, followed by lower back and neck pain, followed by all over pain. Was diagnosed with seropositive RA nearly 2 years ago, with very high anti-ccp levels of around 2,400.
I've tried the following drugs/remedies with absolutely no relief: LDN, prednizone, methotrexate, enbrel, lyrica, cymbalta, medical marijuana, restrictive diets, chiropractic, accupuncture, etc. Nothing helps.
Being told by doctors to be patient is getting very old. I've heard this for 15 years, as pain has only increased, I've watched the prime of my life slip away, friendships disappear, finances dwindle. If you're reading this, you've probably experienced similar frustrations with your own situation.
My question to you all... what next? The drugs should be working by now (according to the drug maker's own documentation). I'm able to work less and less and am now using credit cards to pay my bills. How can I afford my meds, doctor visits, food and rent if I can barely get out of bed? The measly $1,000 or so that disability would pay isn't enough.
The only other thing I can think of is getting a root canalled tooth pulled. I've read a couple of cases where folks in similar situations experienced relief after removing root canals. I experienced some pain and gum swelling with the tooth years ago, but nothing recently. I have a lot of jaw pain and overall sensitivity, but nothing specifically with this tooth. It's also very close to my sinus cavity, so pulling it could cause issues in itself.
I have a 10 day supply of Pennicillin I could try in hopes that it may offer some temporary relief in the off chance I do have an infection that is causing my pain. My RA doctor says it can't hurt to take the antibiotics, yet WebMD claims doing so can cause kidney damage when taken in combination with MTX. I'm also on pain meds. With my already sensitive stomach, I'm not sure I want to damage my stomach bacteria even more, and/or damage my kidneys.
This is all so confusing. With the contradictory advice from various doctors, I have no idea what to do anymore. Just keep waiting? Any feedback from folks with RA would be appreciated. Thank you.